psychiatrist

This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Original Articles

Olanzapine Treatment After Clozapine-Induced Granulocytopenia in 3 Patients

J. Randolph Swartz, Jambur Ananth, Michael W. Smith, Karl S. Burgoyne, Rangaswamy Gadasally, and Yoshi Arai

Published: February 28, 1999

Article Abstract

Background:How to best treat psychotic patients who have had past clozapine-induced agranulocytosis or granulocytopenia remains a problem.

Case reports: We report 3 patients with chronic schizophrenia who had previously stopped clozapine due to hematologic side effects. The patients evidenced improvement with olanzapine that equated to 16- to 31-point decreases in rating scale scores during 1-year follow-up without any hematologic abnormalities.

Conclusion: The results suggest that olanzapine may be useful in treating patients with clozapine-induced granulocytopenia without the risk of recurrence of hematologic side effects.

Volume: 60

Quick Links:

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF